Alert archive / West Virginia / Wind Advisories in 2024
Wind Advisory 3, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 12, 2024, 2:34 AM EST for 6 counties in West Virginia. It took effect at Feb 13, 2024, 4:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2024, 2:34 AM EST (07:34 UTC)
- In effect from
- Feb 13, 2024, 4:00 AM EST
- Expired
- Feb 13, 2024, 10:22 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654 WWUS71 KRLX 120734 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 234 AM EST Mon Feb 12 2024 WVZ516-518-520-522-523-526-121630- /O.NEW.KRLX.WI.Y.0003.240213T0900Z-240213T2100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 234 AM EST Mon Feb 12 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 46 mph expected. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM to 4 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ROCHE
4 follow-up statements
147 WWUS71 KRLX 121559 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1059 AM EST Mon Feb 12 2024 WVZ516-518-520-522-523-526-130000- /O.CON.KRLX.WI.Y.0003.240213T0900Z-240213T2100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 1059 AM EST Mon Feb 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 46 mph expected. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM to 4 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
284 WWUS71 KRLX 130133 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 833 PM EST Mon Feb 12 2024 WVZ516-518-520-522-523-526-130945- /O.CON.KRLX.WI.Y.0003.240213T0900Z-240213T2100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 833 PM EST Mon Feb 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to around 45 mph expected. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 4 AM to 4 PM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle in a cross wind. Secure outdoor objects. && $$ TRM
407 WWUS71 KRLX 130850 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 350 AM EST Tue Feb 13 2024 WVZ516-518-520-522-523-526-131800- /O.CON.KRLX.WI.Y.0003.240213T0900Z-240213T2100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 350 AM EST Tue Feb 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 46 mph expected. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
621 WWUS71 KRLX 131522 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1022 AM EST Tue Feb 13 2024 WVZ516-518-520-522-523-526-131630- /O.CAN.KRLX.WI.Y.0003.000000T0000Z-240213T2100Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 1022 AM EST Tue Feb 13 2024 ...WIND ADVISORY IS CANCELLED... There is no longer a threat for widespread strong wind. Occasional gusts 20-30 mph will still be possible through the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 12:59 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Feb 12, 12:59 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 1259 AM EST Mon Feb 12 2024 .SYNOPSIS... After a mainly dry overnight, a low pressure system spreads rain back north across the area Monday. It turns colder as the low goes by Monday night, with mountain snow showers possible. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1035 PM Sunday... Forecast on track. GOES-R imagery evinces large baroclinic leaf headed this way, ahead of mid-upper level low over the southern plains. As of 710 PM Sunday... Dew point gradient is a bit sluggish to press southeast through central portions of the forecast area, with drizzle moving through. Other than adjustments for that, the forecast is on track. As of 1220 PM Sunday... Stronger ascent aloft has all but cleared the region to the east at this hour taking most of the remaining light rain/drizzle with it. Expect a few showers to linger in the mountains through early this evening with otherwise dry conditions through much of the overnight. Additional rain showers are expected to spread north ahead of an approaching southern stream low beginning a little after daybreak on Monday with some additional light rain building in from the south through the afternoon. Couldn't rule out a few embedded thunderstorms with this activity, mainly across the southern portion of the forecast area, but confidence is rather low - will code a slight chance of thunder for now. Rainfall amounts look fairly light, generally less than a quarter inch through Monday evening. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... As of 215 PM Sunday... Key Points: * Rain persists through Monday night. * Transition to snow is expected for the northeast mountains and parts of southeast Ohio, with light accumulations, late Monday night into early Tuesday. Rain will be ongoing across much if not all of the CWA to start the period, and will be the primary precipitation type until colder air is drawn into the area during the course of the night. While most of the lowlands may only see a few snowflakes mixed in with rain, a transition to all snow is likely for the higher mountain elevations and parts of southeast Ohio. Warm antecedent surface temps may preclude much accumulation lower elevations outside of any heavier bands. Precipitation quickly tapers off from west to east as the system exits on Tuesday, though upslope snow showers likely linger in the mountains and western upslope areas into Tuesday night. Around an inch of QPF is expected, with the bulk of precipitation occurring Monday night. Snowfall accumulations of 1 to 3 inches are possible for the higher elevations of the northeast WV mountains Monday night through Tuesday night. Outside of the higher elevations, accumulations should be minimal - under an inch in southeast Ohio, and likely nothing elsewhere. Lower elevations will be dry for most of Tuesday through Wednesday night, and the mountains may finally shut off the precip late Tuesday night or by sunrise Wednesday. Breezy conditions are also expected to develop behind the system, with strongest gusts likely to occur in the mountains on Tuesday, where advisory-level gusts of 40kts or more are possible, though confidence is on the lower side at this time. The 'cold air' behind the low pressure system will really just drop us down towards normal for mid-February. Tuesday and Wednesday highs forecast are expected in the low to mid-40s for lower elevations, and 30s in the mountains, and Tuesday night lows should range from upper teens to low 20s in the mountains to mid to upper 20s in lowlands. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 245 PM Sunday... Key Point: * Unsettled weather expected late week into next weekend. Compared to the last few days, the long-range models finally seem to be coming into much better agreement on the timing, track, and other details for a late-week system. It appears it will take the shape of a Clipper low and cold front, with precip most likely in the Thursday afternoon and early overnight period. The front appears likely to pass sometime Thursday evening or night. Rain may change to some mountain snow during the night, but is likely to remain rain at lower elevations until ending. Models do, however, remain fairly scattered in solutions for the weekend, and yesterday's strange agreement on a Miller A system across the eastern US was indeed a mirage. The active pattern is likely to continue and some sort of system will likely affect the area, but the timing, track, and nature of the system remain very much in flux. Temps Thursday ahead of the Clipper are forecast to be a good 5-10 degrees above normal, generally low to mid-50s at lower elevations, and 40s to low 50s in the mountains. Behind the Clipper, some cool down at least towards normal is expected, but the spread in the probabilistic temps by next weekend is significant, so confidence is low. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 1256 AM Monday... Satellite imagery and METARs observations indicated areas of low stratus and fog affecting the central and southern terminals at this time with MVFR ceilings prevailing. VLIFR/LIFR conditions are evident at BKW and vicinity under dense fog and low stratus, and VFR conditions have been observed at PKB and CKB. Expect LIFR/IFR conditions to spread across the northern mountains affecting EKN and maybe CKB from 09Z to at least 13Z. LIFR/IFR conditions should persist along the eastern mountains and southern coalfields through Monday morning, becoming MVFR/VFR before periods of rain moves through the area from south to north by Monday afternoon. MVFR conditions should prevail under periods of rain elsewhere, except VFR at PKB through Monday evening. Conditions should improve to MVFR at EKN and vicinity Monday afternoon could lower to IFR at least on ceiling under rain showers Monday evening. Surface flow will be calm to light and variable or light northeast through Monday morning, before freshening a bit out of the northeast Monday afternoon, becoming southeast in the mountains. Light southwest flow aloft tonight into Monday morning will become light south to southeast Monday afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of VFR ceilings lowering to MVFR at HTS and CKB tonight may vary. Drizzle may present more IFR conditions then expected at least at BKW, CRW and EKN, tonight into Monday morning. Otherwise, flight category changes in general may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 02/12/24 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H M M M M M M M H H H M BKW CONSISTENCY L M L H M H M H M H H H EKN CONSISTENCY H H H M M M H M H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H M M M H H H H H H H H AFTER 06Z TUESDAY... IFR conditions likely in rain Monday night into Tuesday morning, and possibly in snow Monday night through Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...FK/TRM/JP NEAR TERM...TRM/JP SHORT TERM...FK LONG TERM...FK AVIATION...ARJ
Hazardous weather outlook, Feb 11, 3:52 AM EST, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 352 AM EST Sun Feb 11 2024 WVZ522-523-526-120900- Southeast Webster-Northwest Pocahontas-Southeast Randolph- 352 AM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain transitions over to snow showers late Monday night into Tuesday. Snow accumulations of 1 to 3 inches are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>521-524-525-120900- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Pocahontas-Northwest Randolph- 352 AM EST Sun Feb 11 2024 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.